Alert archive / Michigan / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 44, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 5, 1997, 1:47 PM EDT for Chippewa County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 1997, 1:47 PM EDT (17:47 UTC)
- Expired
- Jul 5, 1997, 2:20 PM EDT
- In force
- 33 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Chippewa County, MI
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 5.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KAPN 051746 RRA
SVRAPN
MIC033-MIZ511-512-051820-
BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
147 PM EDT SAT JUL 5 1997
* SEVERE THUNDERSTORM WARNING FOR
NORTHERN CHIPPEWA COUNTY - EAST UPPER MICHIGAN
* UNTIL 220 PM EDT
* SOME LOCATIONS AFFECTED
TAHQUAMENON FALLS
SHEEPHEAD LAKE
* AT 145 PM EDT RADAR INDICATED A SEVERE THUNDERSTORM NEAR
TAHQUAMENON FALLS. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH.
* THE STORM WILL BE OVER WHITEFISH BAY BY 205 PM EDT .
DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. TAKE COVER IN A
STURDY BUILDING AWAY FROM WINDOWS!
KOPSKFYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:11 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 5, 10:11 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1011 AM EDT SAT JUL 5 1997 RIDGING CONTINUES TO BUILD INTO THE GREAT LAKES THIS MORNING. LASTEST SAT LOOP AND CURRENT OBS INDICATED ONLY A FEW CU AND CI ACROSS THE CWA...WITH A THICKER AREA OF CI MOVING E INTO WRN UPR MI IN ADVANCE OF A TROF CURRENTLY OVER THE UPPER MISSISSIPPI VALLEY. CU SCHEME ON GRIDDED DATA PROVIDES LITTLE IN THE WAY OF CU DEVELOPMENT THIS AFTERNOON. GOING CLOUD FORECAST FOR MOSTLY SUNNY WITH INCREASING HIGH CLOUDS LATE IN ERN UPR MI IS DOING FINE....NO CHANGES NECESSARY FOR NOW. TEMP FORECAST IS ALSO DOING WELL. CURRENT TEMPS ARE IN THE LOWER 60S IN ERN UPR MI AND IN THE MID TO UPPER 60S IN NRN LOWER MI. 12Z SOUNDINGS FROM APX AND GRB INDICATE A HIGH IN THE MID TO UPPER 70S...RIGHT IN LINE WITH GOING TREND AND FORECAST. NO CHANGES NEEDED. KOPSKY
Nearby
Severe Thunderstorm Warnings in Michigan, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.